Skip to Content

Did those of you that use Neurontin find that you had a tendency to gain weight? Brain fogg?

Responses (4)

teknotard 16 Mar 2011

Yes, Gabapentin can cause a "Brain Fog". It works by slowing down neurons, and since your whole brain is neurons it will slow it down a bit too. Side effects are drowsiness, dizziness, and fatigue - all of which could be perceived as a brain fog.

It was also shown in clinical trials to cause weight gain in 11% of the population.

Let me know if you have any other questions.

Brian PharmD Candidate

DzooBaby 16 Mar 2011

My dad took this medication and my mother took him off because he was so out of it. She said he would sit, stare into space and drool! it was pretty bad. I know he gained weight while he was taking it too.

Anonymous 17 Mar 2011

My husband takes 1200 mg of neurotin a day & he has not had the weight problem, but is kind of foggy. He takes it all at once before he goes to bed (against medical advice), & I think that's why he takes it that way. I tried it one time for pain, & couldn't stand the way it made me feel, & that was at the starting dose of 300 mg. Everyone is different & will react differently to meds. I might suggest that if this is for Fibromyalgia, a counter part is the drug Lyrica. It too can make you gain weight, but I did not feel foggy on it. It actually helped the pain so much I felt brainier( is that a word?). Alas I had swelling side effects so couldn't continue. Good luck, & let us know how you are doing.

Cathleen186 17 Mar 2011

Hi, I've been taking Neurontin 300 mg x3 daily for 3 years now. I don't have weight gain. But at first it made me very spacey but it is no longer a problem. Hope this helps.
Cathleen

Anonymous 17 Mar 2011

Thanks Cathleen, I should have added that. If you are new to neurotin it can make you feel that way.
Sometimes it takes a while to adjust to the nuisance side effects of that kind of meds, but eventually they will go away.

Grandmato4 17 Mar 2011

Thank you Cathleen186 and others... I forgot to mention that I am also taking Ativan, originally for restless leg syndrome. I have been on meds for about 3 months, gradually taking 300mg x 3. I have dropped the morning tablet and only take it early afternoon, and evening. I still have a hard time getting to sleep, but when I do wake up, it takes me a couple of hours to feel motivated and awake. Recently I tried a hydration bed that is a cylinder you lay in that produces steam and vibrations for 30 minutes. I have to say, my fibromyalgia was so much better, I actually fell asleep early and slept through the night without heat pads, etc.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

How can I gain weight?

Posted 31 Mar 2011 2 answers

Weight gain on neurontin for anxiety?

Posted 3 Jun 2013 4 answers

Lexapro & weight gain?

Posted 15 May 2014 1 answer

Does neurontin cause weight gain?

Posted 13 Jul 2016 3 answers